Nightmare side effects!

Hi all!

I am 22 years of age, diagnosed with asthma at the age of 18 months. Been on ventolin and Becotide the majority of my life.

At the age of about 14 I was also started on Serevent, however my asthma was still poorly controlled so I was started on Montelukast at the age of about 15.

Probably about a year after starting the Montelukast I began experiencing stange, vivid dreams and nightmares which would awaken me on average 3-4 nights a week. I would often be screaming, sweating, tachycardic and ocasionally even crying. It took me a total of 4 years to finally get somebody to take me seriously as these nightmares were starting to affect my mental and physical well-being, I had multiple blood tests sent but these all came back normal so my GP was at a loss as to what was causing the nightmares.

Eventually my pharmacist decided it was most likely to be the Montelukast so she changed me on to Zafirlukast as she said this was not known to cause the same side effects.

That was changed September 2013 and I was hopeful of no more nightmares, however I still experience them and at the same frequency as I did on the Montelukast.

What I am wondering is if anybody else experiences the same kind of symptoms on Montelukast or Zafirlukast, or if the nightmares are completely unrelated to the medication altogether??


You may also like...